# SDR 2003FA0000978

- Difficulty date: September 25, 2003
- Submitted: September 25, 2003
- Operation: General aviation
- Aircraft: N9426J
- Make and model: Piper PA 28-180
- Aircraft serial: 283537
- Aircraft time: 3,068 hours
- Engine: Lyc O360*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Link Assy
- Part number: 6338300
- Condition: Cracked
- Location: Mlg
- Part time: 3,068 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PROBLEM EXISTS WITH PN 6338300.THE ONLY DIFFERENCE WITH THE TWO PARTS IS THAT THERE IS A STIFFENER INSTALL IN THE 6541300.  THE STIFFENER INSTALL PREVENTS THE COLLAPES OF THE BUMPER MOUNT WHICH IN TURN SPREDS THE LINK SIDE CHANNELS WHICH THEN CAUSES THE LINK TO CRACK.  THIS IS WHAT HAPPENED TO THE 6338300 ON ACFT 283537.   I FEEL THAT THE 6338300 SHOULD BE EITHER RECALLED, OR MODIFIED TO A 6541300,OR AT LEAST INSPECTED TO SEE IF THIS FAILURE EXISTS IN THE FIELD.   FAILURE OF THIS LINK IS A LIFE THREATENING CONDITION.
